MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5F X 90CM TRIP LMN CVC CATH; LT SILICONE CVC

MEDICAL COMPONENTS, INC. 12.5F X 90CM TRIP LMN CVC CATH; LT SILICONE CVC
Model Number MR28011231
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received a triple lumen cvc silicone catheter from customer.Upon visual examination, the lumen had a cut/tear approximately 3 inches from the hub.The sample was examined under a microscope and measurements of the lumen profile were taken.The lumen diameters and wall thickness were found to be within specification.A suture was tied around the catheter lumen approximately 3 inches from the hub.The cut in the lumen is just above the suture and is approximately 1/4" long and appears to be a clean cut, not rigged.There is no other visible damage or defects to the catheter.It is possible a sharp was used near the lumen to tie/cut the suture.The catheter showed no signs of degradation and the failure was not due to out of spec product.
 
Event or Problem Description
Surgeon reported "fracture on the catheter proximal to the exit site".

Brand Name
12.5F X 90CM TRIP LMN CVC CATH
Common Device Name
LT SILICONE CVC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key9221245
Report Number2518902-2019-00066
Device Sequence Number14136684
Product Code LJS
UDI-Device Identifier00884908084320
UDI-Public884908084320
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K003110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/21/2023
Device Model NumberMR28011231
Device Catalogue NumberMR28011231
Device Lot NumberMNBV190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2019
Initial Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR